Home
Up
Help for Problems
Appointment Booking
Consultation
Question of the Month
FAQ
Newsletter
Media Coverage
Search
Links
Books
Dr Redmond Biography
Research
Privacy Statement




 

Question of the Month

Q:  I started Diane 35 a week ago and I am noticing that I am very moody. I get irritated and upset easily. Will this condition improve?

A: There is no doubt that some women find that the pill gives them mood swings. Crying easily is one manifestation. This pill side effect probably affects only about 2% of women who go on the pill but if you are one of those 2%, it is quite unpleasant. Sometimes changing to a different pill will help. Choices include YasminR which usually smoothes out mood swings or MircetteR which has lower amounts of estrogen. However some women feel moody even on this. If a woman tries 2 or3 different birth control pills and feels depressed on all of them, then another reliable method of birth control might be considered. Hormonal IUDs for example will not affect mood because the hormones stay in the uterus and do not affect the rest of the body.

A comment on Diane 35. This pill contains a testosterone blocker called CPA (cyproterone acetate; Androcur
R. I am not impressed that it works any better for acne, hirsutism or alopecia than other non-androgenic pills and it seems to have a greater likelihood of causing mood swings. It is available in Canada and most other countries but not in the U.S.
 

Hope this is helpful.

Geoffrey Redmond, MD


Read Other Questions ->

Read Articles on Similar Subjects ->

Search for topic ->

Home  Consultation  Help for Hormone Problems   Question of the Month   FAQ
Newsletter  Media Coverage 
Links  Biography  Research   Privacy Statement   Map to Clinic

Information provided by Hormone Center of New York  212-338-0002
Copyright © 2008 Hormone Center of New York.
E-mail: info@hormonehelpny.com 
 

This web site is not intended as a substitute for medical advice.
The reader should regularly consult a physician in all matters relating to his/her health,
and particularly in respect of any symptoms that may require diagnosis or medical attention.

Copyright © 2008 Hormone Center of New York.  Last modified: 03/23/08
Site designed and hosted by